Alert archive / Tennessee / Flash Flood Warnings in 2004
Flash Flood Warning 14, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Apr 23, 2004, 3:26 AM CDT for Stewart County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2004, 3:26 AM CDT (08:26 UTC)
- Expired
- Apr 23, 2004, 6:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Stewart County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 230829
FFWBNA
TNC161-231130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
326 AM CDT FRI APR 23 2004
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
STEWART COUNTY IN TENNESSEE
* UNTIL 630 AM CDT
* AT 320 AM CDT...WEATHER RADAR INDICATED VERY HEAVY RAIN OVER
STEWART COUNTY WITH RAINFALL FALLING NEAR A RATE OF TWO INCHES PER
HOUR IN THE HEAVIER STORMS. WITH THE ALREADY SATURATED GROUNDS
FLASH FLOODING WILL OCCUR IN THE LOW LYING AREAS...
* CITIES AFFECTED THROUGH 630 AM CDT INCLUDE...
DOVER
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS FLOODED
ROADWAYS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.
STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING...CONTACT LOCAL LAW
ENFORCEMENT.
LAT...LON 3647 8803 3637 8792 3638 8760 3661 8767
3668 8802
$$
31What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 2:50 AM CDT, 36 minutes earlier.
Area forecast discussion, Apr 23, 2:50 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 250 AM CDT FRI APR 23 2004 .DISCUSSION... FRONTAL BOUNDARY APPEARS TO BE DRAPED ACROSS NORTHERN PORTIONS OF MIDDLE TN. PRECIPITATION IN THE FORM OF SHOWERS AND ISOLATED STRONG TSTMS IS OCCURRING ALONG THE BOUNDARY AND WESTWARD THROUGH NORTHERN AR. BETTER UPPER LEVEL DYNAMICS IS IN PLACE ACROSS NORTHWEST TN WESTWARD INTO NORTHERN AR. THIS IS FURTHER EXHIBITED BY THE TRACK OF THE VORT MAXIMAS AND UPPER DIVERGENCE PATTERN. TODAY...UL DYNAMICS WILL BE DECREASING ACROSS MIDDLE TN THROUGH THE AFTERNOON. THOUGH THE UPPER LEVEL IMPULSES WILL MOVE NORTHEAST OF THE AREA THIS AFTERNOON...THE BOUNDARY WILL STILL BE IN PLACE AND WE WILL ACTUALLY EXPERIENCE A WINDSHIFT TO THE NORTHWEST THIS AFTERNOON AS THE CONVECTION TO OUR NORTH HELPS TO DRIVE THE BOUNDARY SOUTHWARD. WILL GO AHEAD AND REISSUE THE FLOOD WATCH FOR NORTHERN PORTIONS OF THE MID STATE AS THE SCATTERED SHOWERS AND STORMS WILL CONTINUE. A FEW STORMS COULD BE ON THE STRONG SIDE WITH SMALL HAIL AND WIND GUSTS TO 40 MPH BEING POSSIBLE...MAINLY OVER NORTHWESTERN AND NORTH CENTRAL ZONES. FOR TONIGHT AND SATURDAY NIGHT...UPPER LEVEL DYNAMICS ARE WEAK WITH SOME RIDGE AMPLIFICATION EVIDENT. ALSO...THE EXISTENCE OF ANY 850 JET LOOKS UNLIKELY. THEREFORE...WILL KEEP POPS LOW FOR THE NOCTURNAL PERIODS. DURING THE DAY SATURDAY...SURFACE BOUNDARIES STILL LOOM ACROSS THE AREA. WILL CONTINUE WITH A 50 PERCENT CHANCE OF SHOWERS AND STORMS. ON SUNDAY...THE MAIN COLD FRONTAL BOUNDARY PUSHES EAST THROUGH MIDDLE TN. INSTABILITIES ARE NOT ALL THAT IMPRESSIVE BUT IF LOOKS LIKE A GOOD RAIN PRODUCER. CURRENT AND PREVIOUS AVN RUNS ARE PEGGING IT FOR THE 18Z MID POINT PERIOD. THEREFORE...WILL UP POPS TO THE 60% LIKELY CAT FOR SUNDAY. FOR TEMPS...WONT STRAY MUCH. MAYBE A SLIGHT UNDERCUT ON THE MAV HIGHS IS ALL. && .BNA WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR NW -NCENTRAL PORTIONS OF CWA THROUGH 6 PM TODAY. && 21
Hazardous weather outlook, Apr 22, 5:30 AM CDT, 21 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU APR 22 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-231030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU APR 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA THROUGH TONIGHT. THERE CONTINUES TO BE A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS...ESPECIALLY ACROSS THE NORTHERN COUNTIES. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SUNDAY. THE BEST CHANCE FOR SEVERE THUNDERSTORMS LOOKS TO BE SUNDAY AFTERNOON AND EVENING WHEN A STRONG COLD FRONT MOVES ACROSS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION REMAINS POSSIBLE TODAY AND AGAIN ON SUNDAY. 07
In the hours before
Local storm report, Apr 23, 3:04 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
304 AM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0250 AM FLASH FLOOD CAMDEN 36.06N 88.10W
04/23/2004 BENTON TN LAW ENFORCEMENT
COUNTY SHERIFF OFFICE CLOSING BETHEL CHURCH ROAD DUE TO
FLOODING.
&&
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 12:44 AM CDT | Flash Flood Warning | OHX | Benton, Houston, Humphreys | 3 hr |
| Apr 23, 2:39 AM CDT | Flash Flood Warning | OHX | Cheatham, Dickson, Robertson | 3 hr |
| Apr 23, 12:05 PM CDT | Flash Flood Warning | OHX | Dickson, Humphreys | 3 hr |
| Apr 23, 12:59 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 46 min |
| Apr 23, 1:24 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 51 min |
| Apr 23, 1:30 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 45 min |
| Apr 23, 1:45 PM CDT | Tornado Warning | OHX | Wilson | 30 min |
| Apr 23, 2:12 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith | 58 min |
| Apr 23, 2:35 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 55 min |
Nearby
Flash Flood Warnings in Tennessee, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.